Hybrid iteration method for fixed points of nonexpansive mappings in arbitrary Banach spaces. (English) Zbl 1156.47311

Summary: We prove that recent results of L.Wang [Fixed Point Theory Appl.2007, Article ID 28619(2007; Zbl 1159.47052)] concerning the iterative approximation of fixed points of nonexpansive mappings using a hybrid iteration method in Hilbert spaces can be extended to arbitrary Banach spaces without the strong monotonicity assumption imposed on the hybrid operator.


47J25 Iterative procedures involving nonlinear operators
47H09 Contraction-type mappings, nonexpansive mappings, \(A\)-proper mappings, etc.


Zbl 1159.47052
Full Text: DOI EuDML


[1] Wang L: An iteration method for nonexpansive mappings in Hilbert spaces.Fixed Point Theory and Applications 2007, 2007: 8 pages. · Zbl 1159.47052 · doi:10.1155/2007/28619
[2] Xu HK, Kim TH: Convergence of hybrid steepest-descent methods for variational inequalities.Journal of Optimization Theory and Applications 2003,119(1):185-201. · Zbl 1045.49018 · doi:10.1023/B:JOTA.0000005048.79379.b6
[3] Yamada, I.; Butnariu, D. (ed.); Censor, Y. (ed.); Reich, S. (ed.), The hybrid steepest descent method for the variational inequality problem over the intersection of fixed point sets of nonexpansive mappings, No. 8, 473-504 (2001), Amsterdam, The Netherlands · Zbl 1013.49005 · doi:10.1016/S1570-579X(01)80028-8
[4] Opial Z: Weak convergence of the sequence of successive approximations for nonexpansive mappings.Bulletin of the American Mathematical Society 1967, 73: 591-597. 10.1090/S0002-9904-1967-11761-0 · Zbl 0179.19902 · doi:10.1090/S0002-9904-1967-11761-0
[5] Jung JS: Iterative approaches to common fixed points of nonexpansive mappings in Banach spaces.Journal of Mathematical Analysis and Applications 2005,302(2):509-520. 10.1016/j.jmaa.2004.08.022 · Zbl 1062.47069 · doi:10.1016/j.jmaa.2004.08.022
[6] Osilike MO, Aniagbosor SC: Weak and strong convergence theorems for fixed points of asymptotically nonexpansive mappings.Mathematical and Computer Modelling 2000,32(10):1181-1191. 10.1016/S0895-7177(00)00199-0 · Zbl 0971.47038 · doi:10.1016/S0895-7177(00)00199-0
[7] Osilike MO, Aniagbosor SC, Akuchu BG: Fixed points of asymptotically demicontractive mappings in arbitrary Banach spaces.Panamerican Mathematical Journal 2002,12(2):77-88. · Zbl 1018.47047
[8] Deng L: Convergence of the Ishikawa iteration process for nonexpansive mappings.Journal of Mathematical Analysis and Applications 1996,199(3):769-775. 10.1006/jmaa.1996.0174 · Zbl 0856.47041 · doi:10.1006/jmaa.1996.0174
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.